Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 12, NWS Atlanta, GA

March 31, 20154 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Mar 31, 2015, 7:51 PM EDT for 4 counties in Georgia. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2015, 7:51 PM EDT (23:51 UTC)
Expired
Mar 31, 2015, 8:30 PM EDT
In force
39 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Lamar County, GA, Monroe County, GA, Pike County, GA, Upson County, GA

The radar

The Atlanta radar (KFFC), 59 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 8:03 PM EDTTSTM WND DMG2 W Redbone Crossroads, GATREES DOWN ON TRIUNE MILL ROAD NEAR EDNA CIRCLE. CREWS WORKING AN ACCIDENT WITH 2 POSSIBLE INJURIES.
Mar 31, 8:06 PM EDTTSTM WND DMG1 Nw Bolingbroke, GALARGE TREE BLOWN DOWN ON PEA RIDGE ROAD NEAR I-475

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 2:22 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1726 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

050 
WUUS52 KFFC 312351
SVRFFC
GAC171-207-231-293-010030-
/O.NEW.KFFC.SV.W.0012.150331T2351Z-150401T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
751 PM EDT TUE MAR 31 2015

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONROE COUNTY IN CENTRAL GEORGIA...
  NORTHEASTERN UPSON COUNTY IN WEST CENTRAL GEORGIA...
  EASTERN PIKE COUNTY IN WEST CENTRAL GEORGIA...
  LAMAR COUNTY IN WEST CENTRAL GEORGIA...

* UNTIL 830 PM EDT

* AT 751 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM NEAR HARALSON TO NEAR ZEBULON TO NEAR
  SUNSET VILLAGE...AND MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  THOMASTON...BARNESVILLE...FORSYTH...ZEBULON...MILNER...
  YATESVILLE...ORCHARD HILL...MEANSVILLE...CULLODEN...ALDORA...THE
  ROCK...LINCOLN PARK...SUNSET VILLAGE...COLLIER...CHAPPEL MILL...
  ATWATER...LOGTOWN...JOHNSTONVILLE...GOGGINS AND REDBONE CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3316 8445 3318 8421 3318 8413 3319 8412
      3320 8396 3320 8387 3304 8375 3291 8379
      3285 8390 3285 8395 3286 8398 3285 8398
      3285 8412 3282 8413 3286 8444 3308 8436
TIME...MOT...LOC 2351Z 275DEG 38KT 3318 8451 3309 8440 3289 8447 

$$
1 follow-up statement
380 
WWUS52 KFFC 010026
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
826 PM EDT TUE MAR 31 2015

GAC171-207-231-293-010035-
/O.EXP.KFFC.SV.W.0012.000000T0000Z-150401T0030Z/
MONROE GA-UPSON GA-PIKE GA-LAMAR GA-
826 PM EDT TUE MAR 31 2015

...THE SEVERE THUNDERSTORM WARNING FOR MONROE...NORTHEASTERN UPSON...
EASTERN PIKE AND LAMAR COUNTIES WILL EXPIRE AT 830 PM EDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER 
WIND GUSTS TO 40 MPH...LIGHTNING AND HEAVY RAIN ARE STILL POSSIBLE 
WITH THESE THUNDERSTORMS.

LAT...LON 3316 8445 3318 8421 3318 8413 3319 8412
      3320 8396 3320 8387 3304 8375 3291 8379
      3285 8390 3285 8395 3286 8398 3285 8398
      3285 8412 3282 8413 3286 8444 3308 8436
TIME...MOT...LOC 0023Z 275DEG 38KT 3318 8451 3309 8440 3289 8447 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 7:36 PM EDT, 15 minutes earlier.

Area forecast discussion, Mar 31, 7:36 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
736 PM EDT TUE MAR 31 2015

.UPDATE...
/ISSUED 718 PM EDT TUE MAR 31 2015/

UPDATE...EXTENDED SEVERE THUNDERSTORM WATCH UNTIL 11 PM EDT.

MESOSCALE UPDATE...
SCATTERED STRONG TO SEVERE THUNDERSTORMS CONTINUING TO TRACK
SOUTHEAST ACROSS WEST-CENTRAL GEORGIA. MULTIPLE REPORTS OF NICKEL
TO JUST OVER QUARTER SIZE HAIL HAVE OCCURRED WITH STORMS MOVING
INTO MODERATELY UNSTABLE /1000-1500 J/KG MLCAPE/ ENVIRONMENT.
JUST RECEIVED REPORT OF GOLF BALL SIZE HAIL NEAR LA GRANGE.

BASED ON THIS AND DISCUSSION WITH SPC/SURROUNDING OFFICES
(BMX)...DECIDED TO EXTEND SEVERE THUNDERSTORM WATCH UNTIL 11 PM
EDT.

SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
/ISSUED AT 249 PM EDT TUE MAR 31 2015/
LATEST ANALYSIS AND HIRES MODEL DATA CONTINUE TO SUPPORT THE
POTENTIAL FOR ISOLATED SEVERE STORMS FROM LATE THIS AFTERNOON INTO
THE MID EVENING HOURS... AS AN UPPER DISTURBANCE INTERACTS WITH
INCREASING INSTABILITY AND AN OLD BOUNDARY STALLED ACROSS CENTRAL
GA. A FEW OF THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE...
WITH STEEP MID LEVEL LAPSE RATES... COLD AIR ALOFT AND MID LEVEL
DRY AIR ALL SUPPORTING THE POTENTIAL FOR LARGE HAIL... STRONG
DOWNBURST WINDS AND FREQUENT LIGHTNING WITH THE STRONGER STORMS.
EXPECT THE MAIN SEVERE STORM THREAT TO BE BETWEEN 4 PM AND 10 PM
TODAY... AND GENERALLY IN AND AROUND THE WATCH AREA...WHICH MEANS
ATLANTA METRO AREA IS CLOSE... SO CANNOT RULE OUT A SEVERE STORM
BRUSHING THE DOWNTOWN ATLANTA AREA. ALL INTEREST ARE ENCOURAGED TO
CLOSELY MONITOR STORM DEVELOPMENT THROUGH THE EVENING. HAVE
UPDATED ZONES TO HEADLINE THE WATCH.

OTHERWISE... THE UPPER DISTURBANCE PUSHES EAST TONIGHT... WHICH
WILL INCREASE RIDGING OVERHEAD FOR WEDNESDAY. THIS WILL HELP
REDUCE ANY THREAT OF THUNDERSTORMS ON WEDNESDAY... EXCEPT MAYBE
DOWN ALONG THE FAR SOUTHERN REACHES IN CENTRAL GA DURING THE
AFTERNOON. WILL HOLD ONTO A LOW CHANCE NEAR COLUMBUS TO MACON AND
SOUTHWARD WEDNESDAY AFTERNOON... BUT SUSPECT THE GREATER CHANCES
WILL BE SOUTH OF THE FORECAST AREA ON WEDNESDAY. AN UPPER
DISTURBANCE APPROACHING LATE WEDNESDAY NIGHT WILL WARRANT A LOW
CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE NORTHWEST ZONES
AFTER MIDNIGHT WEDNESDAY NIGHT... WITH INCREASING CHANCES INTO
THURSDAY MORNING.

A MAV AND MET BLEND ON TEMPS LOOKED GOOD THROUGH THE SHORT TERM...
SO DID NOT STRAY FAR.

39

LONG TERM /THURSDAY THROUGH TUESDAY/...
/ISSUED AT 249 PM EDT TUE MAR 31 2015/
NO CHANGES PLANNED TO EXTENDED PORTIONS. MODELS ARE IN FAIRLY
GOOD AGREEMENT WITH SOME DISCREPANCIES NOTED WITH SYSTEM FRIDAY
NIGHT INTO SATURDAY. FOR NEXT WEEK GFS BULLISH ON BRINGING GULF
MOISTURE BACK ACROSS THE AREA ON MONDAY WITH DIURNALLY DRIVEN POPS
ACROSS THE AREA ONCE AGAIN.

&&

.AVIATION...
00Z UPDATE...
BAND OF CONVECTION HAS SET UP FROM CARROLLTON TO NEAR MACON. THIS
WILL REMAIN NEARLY STATIONARY FOR THE NEXT 2 TO 4 HOURS AND THEN
THERE WILL BE SOME WEAKENING AND DIMINISHING IN AREAL COVERAGE.
AT THIS TIME WILL CONFINE TSRA TO MCN. ATL/AHN AREA AND CSG SHOULD
REMAIN OUT OF THE TSRA ALTHOUGH CSG AND ATL COULD SEE SCATTERED
SHOWERS IN AND AROUND THE TAF SITES. WINDS WILL GO NEAR CALM
TONIGHT AND THEN LIGHT NORTH NORTHWEST WEDNESDAY. A BACK DOOR
FRONT WILL MOVE THRU AHN WEDNESDAY AROUND NOON...REACHING ATL/PDK
BY LATE AFTERNOON SWITCHING THE WINDS TO THE NORTHEAST. MVFR
CLOUDS ARE EXPECT TO DEVELOP FROM CSG-MCN LATE TONIGHT AND THEN
INCREASE TO VFR BY MID TO LATE MORNING.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE ON CONVECTION THIS EVENING
HIGH ON ALL REMAINING ELEMENTS

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          53  79  53  72 /  20  10  20  50
ATLANTA         55  77  57  72 /  60  20  30  50
BLAIRSVILLE     48  73  49  62 /  20  10  30  60
CARTERSVILLE    51  78  56  73 /  50  20  30  60
COLUMBUS        57  80  57  80 /  60  30  20  20
GAINESVILLE     53  76  53  67 /  30  10  30  50
MACON           56  81  54  77 /  60  20  20  40
ROME            52  78  54  74 /  60  20  30  60
PEACHTREE CITY  53  79  53  75 /  70  20  30  40
VIDALIA         59  80  58  79 /  60  20  10  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 11 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BARTOW...BIBB...BLECKLEY...CARROLL...
CHATTAHOOCHEE...CHATTOOGA...COWETA...CRAWFORD...CRISP...DODGE...
DOOLY...DOUGLAS...EMANUEL...FAYETTE...FLOYD...GORDON...
HARALSON...HARRIS...HEARD...HOUSTON...JOHNSON...JONES...LAMAR...
LAURENS...MACON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MUSCOGEE...PAULDING...PEACH...PIKE...POLK...PULASKI...SCHLEY...
SPALDING...STEWART...SUMTER...TALBOT...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WEBSTER...WHEELER...
WILCOX...WILKINSON.

&&

SHORT TERM...17
LONG TERM....RW
AVIATION...17
Hazardous weather outlook, Mar 31, 11:19 AM EDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1119 AM EDT TUE MAR 31 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1119 AM EDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

..ISOLATED SEVERE STORMS POSSIBLE ACROSS PARTS OF NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AND EVENING...

WEATHER HAZARDS EXPECTED...
STRONG DOWNBURST WINDS... LARGE HAIL AND FREQUENT LIGHTNING CAN
BE EXPECTED WITH THE STRONGER STORMS.

DISCUSSION...
AN UPPER DISTURBANCE WILL INTERACT WITH A STALLED FRONTAL BOUNDARY
AND INCREASING INSTABILITY DURING AFTERNOON HEATING TO PRODUCE
SCATTERED THUNDERSTORMS TODAY. A FEW STORMS COULD BECOME SEVERE...
MAINLY BETWEEN 2 PM AND 10 PM... AND GENERALLY ALONG AND WEST OF A
SUMMERVILLE TO STONE MOUNTAIN TO SWAINSBORO LINE... WHICH INCLUDES
THE ATLANTA METRO AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A SERIES OF UPPER DISTURBANCES COMBINED WITH MARGINAL INSTABILITY
DURING DAYTIME HEATING WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS
EACH AFTERNOON AND EVENING THROUGH SATURDAY. STRONG GUSTY WINDS
AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH ANY THUNDERSTORMS
THAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Mar 31, 6:47 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
647 PM EDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             1 N JADE LAKE VILLAGE   33.34N  84.62W
03/31/2015  E1.00 INCH       COWETA             GA   BROADCAST MEDIA

            NICKEL TO QUARTER SIZE HAIL ALONG HWY 16 BETWEEN NEWNAN
            AND TURIN.

&&

EVENT NUMBER FFC1500172

DJN
Local storm report, Mar 31, 6:48 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
648 PM EDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             TYRONE                  33.47N  84.60W
03/31/2015  E1.00 INCH       FAYETTE            GA   PUBLIC

            QUARTER SIZE HAIL.

&&

EVENT NUMBER FFC1500173

DJN
Local storm report, Mar 31, 6:51 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
651 PM EDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             STONEY BROOK PLANTATION 33.43N  84.57W
03/31/2015  E1.00 INCH       FAYETTE            GA   AMATEUR RADIO

            PEA TO QUARTER SIZE HAIL IN NORTH PEACHTREE CITY
            BETWEEN 634 AND 637PM.

&&

EVENT NUMBER FFC1500174

DJN
Special weather statement, Mar 31, 6:57 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
657 PM EDT TUE MAR 31 2015

GAZ067>069-079-312330-
TALBOT GA-UPSON GA-PIKE GA-MERIWETHER GA-
657 PM EDT TUE MAR 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN TALBOT...UPSON...PIKE AND MERIWETHER COUNTIES UNTIL 730 PM EDT...

AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MOLENA...OR 10 MILES SOUTHWEST OF ZEBULON...
MOVING EAST AT 45 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS TALBOT...UPSON...PIKE AND MERIWETHER COUNTIES THROUGH
730 PM EDT.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
THOMASTON...MANCHESTER...WOODBURY...WARM SPRINGS...MOLENA...THE
ROCK...SUNSET VILLAGE...LINCOLN PARK...RALEIGH...CREST...PLEASANT
HILL...LIFSEY SPRINGS...ATWATER...SUNNYSIDE...HANNAHS MILL...BIG
LAZER CREEK WMA...IMLAC AND SPREWELL BLUFF STATE PARK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
WEST CENTRAL GEORGIA.

LAT...LON 3309 8459 3302 8427 3299 8427 3299 8419
      3272 8437 3291 8471
TIME...MOT...LOC 2257Z 280DEG 38KT 3303 8451
Local storm report, Mar 31, 7:20 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
720 PM EDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             LA GRANGE               33.05N  85.03W
03/31/2015  E1.75 INCH       TROUP              GA   PUBLIC

            PUBLIC REPORT OF GOLF BALL SIZED HAIL ON RIDLEY AVENUE.

&&

EVENT NUMBER FFC1500175

RWILLIS
Special weather statement, Mar 31, 7:35 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
735 PM EDT TUE MAR 31 2015

GAZ069>071-081-010000-
UPSON GA-CRAWFORD GA-LAMAR GA-MONROE GA-
735 PM EDT TUE MAR 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND FREQUENT LIGHTNING IN UPSON...
CRAWFORD...LAMAR AND MONROE COUNTIES UNTIL 800 PM EDT...

AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SUNSET VILLAGE...OR NEAR THOMASTON...MOVING
SOUTHEAST AT 40 MPH.

NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ARE OCCURRING ACROSS
UPSON...CRAWFORD...LAMAR AND MONROE COUNTIES...INCLUDING AREAS
AROUND
BARNESVILLE...FORSYTH...ROBERTA...YATESVILLE...CULLODEN...COLLIER...
REDBONE...SALEM...MUSELLA...BRENT...LOGTOWN...JOHNSTONVILLE...
HORNS...RUSSELLVILLE...GOGGINS...KNOXVILLE...SANDY POINT...REDBONE
CROSSROADS AND BOLINGBROKE.

RESIDENTS IN THIS AREA SHOULD STAY INDOORS.  ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
WEST CENTRAL GEORGIA.

LAT...LON 3281 8434 3313 8410 3297 8373 3291 8379
      3290 8382 3285 8389 3282 8389 3278 8385
      3264 8394
TIME...MOT...LOC 2334Z 298DEG 33KT 3293 8437

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 2:47 PM EDTSpecial Weather StatementFFCHarris, Talbot28 min
Mar 31, 2:50 PM EDTSpecial Weather StatementFFCSchley25 min
Mar 31, 3:39 PM EDTSpecial Weather StatementFFCTroup21 min
Mar 31, 3:42 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly48 min
Mar 31, 3:45 PM EDTSevere Thunderstorm WarningFFCMeriwether, Troup45 min
Mar 31, 4:23 PM EDTSpecial Weather StatementFFCCrisp37 min
Mar 31, 4:30 PM EDTSpecial Weather StatementFFCTalbot30 min
Mar 31, 4:32 PM EDTSpecial Weather StatementFFCTalbot28 min
Mar 31, 4:52 PM EDTSevere Thunderstorm WarningFFCMeriwether, Talbot, Taylor, Upson33 min
Mar 31, 5:14 PM EDTSpecial Weather StatementFFCCarroll, Coweta31 min
Mar 31, 5:15 PM EDTSpecial Weather StatementFFCCarroll, Coweta30 min
Mar 31, 5:33 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Heard42 min
Mar 31, 5:43 PM EDTSpecial Weather StatementFFCButts, Jasper32 min
Mar 31, 6:09 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Spalding51 min
Mar 31, 6:24 PM EDTSpecial Weather StatementFFCEmanuel, Treutlen36 min
Mar 31, 6:30 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette30 min
Mar 31, 6:36 PM EDTSpecial Weather StatementFFCJones24 min
Mar 31, 6:43 PM EDTSevere Thunderstorm WarningFFCHeard, Troup47 min
Mar 31, 6:48 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Lamar, Meriwether, Pike, Spalding42 min
Mar 31, 6:57 PM EDTSpecial Weather StatementFFCUpson33 min
Mar 31, 7:20 PM EDTSevere Thunderstorm WarningFFCMeriwether, Pike, Upson40 min
Mar 31, 7:35 PM EDTSpecial Weather StatementFFCCrawford, Monroe25 min
Mar 31, 7:56 PM EDTSpecial Weather StatementFFCFannin, Union34 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.